# SDR 053006

- Difficulty date: November 2, 2005
- Submitted: November 2, 2005
- Operation: General aviation
- Aircraft: N97LP
- Make and model: Cessna 172P
- Aircraft serial: 17274398
- Aircraft time: 10,250 hours
- Engine: Lyc O320D2J
- Engine time: 1,356 hours
- System (JASC): 8011 · Engine Starter
- Part: Drive Assy
- Part number: 48037901C1
- Condition: Failed
- Location: Starter
- Part time: 1,356 hours
- Component: Starter, Electrosys
- Component part number: MHB6016
- Stage of operation: NR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON ENGINE START, STARTER DRIVE DID NOT DISENGAGE AND THE DRIVE GEARS SHEARED OFF, DAMAGING THE ENGINE RING GEAR. THE PILOT DID NOT DETECT THE FAILURE UNTIL LANDING AND TRYING TO RESTART THE ENGINE.
